Get your Health question answered in 3 easy steps

179 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Treated for chest infection. On contraceptive implant. Feeling tired. HPT negative. Concerned

Answered by
Owl Image
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 12950 Questions

Question
I was on the medication
Codydramol
Prednisolone
Erythromocicin
Metronidazole
Doxycycline

for nearly 2 weeks due to a severe tooth and chest infection between the 13th November and the 25th November. I am currently on the contraceptive implant but I do still get regular periods every month, the last one starting on the 13th November. I've been having a lot of sickness and general tired and feeling unwell over the past few days but took a home pregnancy test this morning which came out negative.

Would it be worth going to see a doctor?
Tue, 8 Jan 2013 in Birth Control
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
The medicines you have taken are likely to decrease the efficacy of your contraceptive. Now that your pregnancy test is negative, you can wait for a week for your periods to start. In case the periods do not come then repeat pregnancy test will help in ruling out the pregnancy.
You can also consult your gynecologist who after getting serum HCG levels evaluated will help in ruling out the pregnancy earlier.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Treated for chest infection. On contraceptive implant. Feeling tired. HPT negative. Concerned 2 days later
The doctor completely dismissed the idea of pregnancy and refused to look at HCG levels as she said the implant felt fine and they weren't likely to affect it.

I still feel very strange and showing a lot of pregnancy symptoms, is there anything I should look out for?
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello.
Thanks for writing again.
The strange feeling you have might be due to the anxiety related to this issue. Just be relaxed and wait for your periods. None of the symptoms do conclusively indicate pregnancy.
You can repeat the pregnancy test for your peace of mind. It predicts accurately if done 15 days after the last unprotected intercourse.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on Metronidazole

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

Hello,giardia lamblia have seen after my urine and stool test.i have a problem of frequent urination and vaginal iching.Doctor has prescribed the medicine i.e. metronidazole for five days.The problem of frequent urination i am facing since past 5-6 yrs.Though i don't feel any cramps or burning sensations.Please advise.

doctor1 MD

Hi, My Daughter is 2 yrs & 3 months old. Her stools are loose & has a fowl smell. Consulted her doc who suggested Nutrolin-B syrup. Immediately after the first dosage, she developed a high temperature which occurs in 2 cycles a day, temp reaching over 103/104 F. Her doc has suggested oflomac-M(Ofloxacin and Metronidazole Suspension) & Z&D. Whats the purpose of these two medicines?

doctor1 MD

Sir, i am having running stomach from time to time. consulted gaestroentrologist. He suggested Enterogermina, Happi-XT,Astymin-Z,Redotil, and Rifagut. But the loose motion is not at all stoped. Using Flagyl 400 and using Lomofen when the freqency of motion is more gives me good result rathern than using the doctor's recommendation. after some days of using flagyz 400, that is after 5 to 7 days again loose motion starts. Kindly suggest me what to do.

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't want any drug interaction with Keytruda and need to know if I can take the Metronidazole for the...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...